Saturday, December 23, 2006
My Health, It is a Breakin’ Down, or I am Served on a Platter
Last week I was ill and needed antibiotics to cure the problem. Because the most common antibiotic causes me to hallucinate, the pharmacy gave me a weaker one, which a few days later I realized was not working. This time I went to the doctor and got a stronger one.
Problem solved? No, two days ago I awoke looking like I had the jungle fever, which would have been fine if the rash had stayed on my legs, but it traveled to my face and one ear was now a radish. Back to the doctor, who diagnosed an allergic reaction and have me a shot in the butt (how embarrassing, like I was a kid again). I’m very sensitive to any drugs and got totally light-headed, but had a full day of painting planned that I was damned if I was going to miss. I can’t really recommend it, painting high.
I’m writing about this cause it’s a lesson that when you’re abroad, and far from your normal doctor (let alone your step-father the doctor), you’re at the mercy of a totally different system. Not to mention that a favorite topic of conversation among Turks is health problems, so that faculty and staff I barely know were coming up to me in the hallway and wishing me “Gecmis olsun,” get well soon. Humbling, very humbling.
Posted by kloeamongtheturks at 12/23/2006